Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 9, 2009, 11:22 PM CDT for Allen County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2009, 11:22 PM CDT (04:22 UTC)
- Expired
- Mar 9, 2009, 11:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 100422
SVRICT
KSC001-100445-
/O.NEW.KICT.SV.W.0029.090310T0422Z-090310T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT MON MAR 9 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1145 PM CDT.
* AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILDRED TO MORAN TO LA HARPE...
AND MOVING EAST AT 55 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BRONSON...GAS...LA HARPE...MILDRED...MORAN.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3782 9506 3782 9538 3796 9533 3803 9528
3804 9508 3802 9506 3790 9505
TIME...MOT...LOC 0422Z 259DEG 48KT 3808 9509 3797 9512
3788 9520
$$
KLEINSASSER2 follow-up statements
000
WWUS53 KICT 100424
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT MON MAR 9 2009
KSC001-100445-
/O.CON.KICT.SV.W.0029.000000T0000Z-090310T0445Z/
ALLEN KS-
1124 PM CDT MON MAR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ALLEN COUNTY UNTIL 1145 PM CDT...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MILDRED TO MORAN...MOVING
EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BRONSON BY 1130 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT MILDRED.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3782 9506 3782 9538 3796 9533 3803 9528
3804 9508 3802 9506 3790 9505
TIME...MOT...LOC 0424Z 259DEG 48KT 3808 9505 3797 9508
3788 9517
$$
KETCHAM000
WWUS53 KICT 100441
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT MON MAR 9 2009
KSC001-100451-
/O.EXP.KICT.SV.W.0029.000000T0000Z-090310T0445Z/
ALLEN KS-
1141 PM CDT MON MAR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN COUNTY WILL
EXPIRE AT 1145 PM CDT...
AT 1135 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3782 9506 3782 9538 3796 9533 3803 9528
3804 9508 3802 9506 3790 9505
TIME...MOT...LOC 0441Z 259DEG 48KT 3812 9476 3801 9480
3792 9489
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 10:26 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 9, 10:26 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1026 PM CDT MON MAR 9 2009 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO LOWER TEMPERATURES IN CENTRAL KANSAS. LATEST SURFACE ANALYSIS WAS SHOWING THE COLD FRONT EXTENDING FROM MCPHERSON TO HUTCHINSON. THIS FRONT WILL PUSH THE SHOWERS AND THUNDERSTORMS EAST AS THE NIGHT WEARS ON. BEHIND THIS FRONT...LOW CLOUDS WILL CONTINUE FILTER INTO THE AREA ALONG WITH THE POTENTIAL FOR SOME SCATTERED AREAS OF LIGHT RAIN. THERE IS EVEN A SMALL CHANCE FOR FREEZING DRIZZLE IN CENTRAL KANSAS AS TEMPERATURES DROP BELOW FREEZING IN THAT AREA. COX && .PREV DISCUSSION... /ISSUED 625 PM CDT MON MAR 9 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST RADAR LOOP WAS SHOWING SEVERAL STORMS CONTINUING TO DEVELOP EAST OF THE KANSAS TURNPIKE. THE STRONGEST STORM APPEARS TO BE NEAR THE KANSAS AND OKLAHOMA BORDER WITH THIS STORM FOLLOWING CLOSER TO THE SURFACE BASED WARM FRONT. THIS STORM AND THE STORMS DEVELOPING NEAR THE DRY LINE WILL CERTAINLY NEED TO BE WATCHED AS THE EVENING PROGRESSES. THESE STORMS HAVE THE POTENTIAL OF BECOME SUPERCELLULAR WITH EVEN A THREAT FOR SOME TORNADOES BASED ON VERY FAVORABLE SHEAR PROFILES AND GOOD DESTABILIZATION MOVING IN FROM OKLAHOMA. MEANWHILE...THE COLD FRONT JUST MOVED THROUGH RUSSELL DURING THE LAST HOUR. THIS COLD FRONT WILL CONTINUE TO DIVE SOUTH THROUGH THE SLN(02Z)/HUT(07Z)/ICT(09Z) TAF SITES TONIGHT. CEILINGS MAY NOT DROP RIGHT AWAY BEHIND THE FRONT...BUT THEY HAVE THE POTENTIAL TO LOWER INTO THE IFR CATEGORY A COUPLE OF HOURS AFTER THE FRONT PASSES THROUGH. THE COLD FRONT IS PROGGED TO PASS THROUGH CNU TAF SITE TOMORROW MORNING AROUND 17Z WITH CEILINGS LOWERING ACROSS THAT SITE SHORTLY AFTERWARDS. COX PREV DISCUSSION... /ISSUED 329 PM CDT MON MAR 9 2009/ DISCUSSION... FORECAST CONCERNS...CONVECTIVE TRENDS/SEVERE POTENTIAL THIS EVENING...AND CHANCE OF FREEZING PRECIP LATE TONIGHT. CONVECTION ASSOCIATED WITH INITIAL ELEVATED MOISTURE FLUX AND SHORTWAVE MOVING OUT ACROSS THE CENTRAL PLAINS WILL SHIFT MAINLY NORTHEAST OF THE AREA DURING THE LATE AFTERNOON. HOWEVER...AIRMASS CONTINUES TO DESTABILIZE SOUTH OF THE BORDER...WHERE ML CAPE VALUES HAVE EXCEEDED 1000J/KG IN CENTRAL OKLAHOMA. ADDITIONAL HEATING IN THE WAKE OF THE CURRENT CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WILL FURTHER DESTABILIZE THE AIRMASS ACROSS THE AREA...WITH RENEWED SURFACE BASED STORMS BECOMING MORE LIKELY BY EARLY THIS EVENING. STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY WILL RESULT IN ORGANIZED SEVERE STORMS WITH SUPERCELLS POSSIBLE. LARGE HAIL AND LOCALLY DAMAGING WINDS WILL BE THE MAIN RISK...THOUGH ANY STORMS THAT CAN REMAIN MORE DISCRETE WILL HAVE A CONDITIONAL RISK FOR TORNADOES...MAINLY EAST OF THE KANSAS TURNPIKE. MEANWHILE...MUCH COLDER AIR IS POISED NORTH OF THE STRONG FRONT/BAROCLINIC ZONE FROM NORTHWEST KANSAS INTO EASTERN NEBRASKA. A SHALLOW SEGMENT OF THIS COLD AIR WILL OOZE SOUTH INTO NORTH CENTRAL KANSAS LATE TONIGHT BEHIND THE INITIAL SURFACE LOW WHICH MIGRATES EAST-NORTHEAST ALONG THE FRONT. THERE IS A MODEST CONCERN THAT TEMPERATURES COULD DROP BELOW FREEZING NORTH OF I-70...WITH CHANCES FOR DRIZZLE TURNING TO SOME FREEZING DRIZZLE. ONLY LIGHT AMOUNTS OF ICE...IF ANY...ARE EXPECTED...THOUGH THE EVENING AND OVERNIGHT SHIFTS WILL NEED TO MONITOR TRENDS WITH COLD AIR AND ANY LIGHT PRECIP ACROSS CENTRAL KANSAS. THE MAIN UPPER TROF WILL LIFT BODILY NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS ON TUESDAY...WITH MUCH COLDER AIR OVERSPREADING THE ENTIRE AREA BY AFTERNOON AND EVENING. WILL CONTINUE TO CARRY SOME LINGERING PRECIP CHANCES ACROSS SOUTHEAST KANSAS BEFORE ENDING IN THE AFTERNOON. THE FRONTAL POSITION AND SOUTHWARD ADVANCE ACROSS THE AREA WILL BE KEY IN HOW WARM SOME AREAS GET...ESPECIALLY SOUTH OF HIGHWAY 50...AND WILL SHOW A VERY TIGHT MAX TEMPERATURE GRADIENT FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA ON TUESDAY. THE MODIFIED CANADIAN/ARCTIC AIR WILL SETTLE SOUTH ACROSS THE AREA THROUGH MID-WEEK...SENDING TEMPERATURES WELL BELOW CLIMO THROUGH AT LEAST THURSDAY. THE MEDIUM RANGE MODELS HAVE NOT SHOWN MUCH CONSISTENCY IN HANDLING ENERGY WITHIN THE DEVELOPING SOUTHERN STREAM THRU NEXT WEEKEND...RESULTING IN LOW TO MODEST CONFIDENCE IN THE OUTER PERIODS OF THE FORECAST. HAVE KEPT FORECAST DRY WITH A GRADUAL MODERATING TREND...THOUGH THE LATEST ECMWF WOULD GIVE A BIT MORE SUPPORT TO THE GFS BY SUNDAY OR MONDAY FOR AT LEAST SLIGHT PRECIP CHANCES. WILL LET NIGHT SHIFT TAKE A LOOK AT 00Z RUNS AND ADD CHANCES IF CONTINUITY CONTINUES TO IMPROVE. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NOT MUCH CHANGE FROM PREVIOUS TAF ISSUANCE. WATER VAPOR SHOWING UPPER LEVEL WAVE MOVING ACROSS CENTRAL PLAINS AT THIS TIME. DEW POINTS HAVE INCREASED CLOSE TO 20 DEGREES OVER THE PAST 3 HOURS OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KS. ALL OF THIS AIDING IN KICKING OFF SCATTERED SHOWERS AND A FEW THUNDERSTORMS IN THESE AREAS. STRONG TO SEVERE THUNDERSTORMS A POSSIBILITY AT TAF SITES ICT AND CNU LATE THIS AFTERNOON INTO EVENING. EXPECT CEILINGS TO DROP BELOW IFR NEAR THE 00Z TIME FRAME AT ALL TAF SITES. SPURGEON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 60 24 42 / 50 10 0 0 HUTCHINSON 39 52 21 40 / 40 10 0 0 NEWTON 44 56 22 39 / 50 10 0 0 ELDORADO 51 64 23 40 / 60 10 0 0 WINFIELD-KWLD 52 68 26 45 / 70 10 0 0 RUSSELL 27 42 16 35 / 30 10 0 0 GREAT BEND 31 45 18 39 / 20 10 0 0 SALINA 36 48 20 37 / 40 10 0 0 MCPHERSON 39 51 20 39 / 40 10 0 0 COFFEYVILLE 57 72 28 44 / 80 20 10 0 CHANUTE 56 69 25 41 / 80 30 10 0 IOLA 55 68 24 39 / 80 30 10 0 PARSONS-KPPF 57 72 27 43 / 80 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 9, 10:40 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1040 PM CDT MON MAR 9 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1040 PM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS MAINLY EAST OF THE TURNPIKE THROUGH THE EARLY MORNING HOURS. THE MAIN THREAT WILL BE SMALL HAIL UP TO PENNY SIZE AND GUSTY WINDS UP TO 50 MPH. SOME FREEZING DRIZZLE IS POSSIBLE LATE TONIGHT ACROSS A PORTION OF CENTRAL KANSAS. VERY LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH FIRE DANGER IS POSSIBLE ACROSS MUCH OF THE AREA ON TUESDAY. HIGH FIRE DANGER IS POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KED
In the hours before
Local storm report, Mar 9, 9:26 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT MON MAR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST BURDEN 37.31N 96.75W
03/09/2009 E60 MPH COWLEY KS FIRE DEPT/RESCUE
&&
LFWSpecial weather statement, Mar 9, 10:36 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1036 PM CDT MON MAR 9 2009 KSZ070>072-095-100400- ALLEN-GREENWOOD-WILSON-WOODSON- 1036 PM CDT MON MAR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...EASTERN GREENWOOD...NORTHERN WILSON AND WOODSON COUNTIES... AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF YATES CENTER...TO YATES CENTER...TO 6 MILES SOUTH OF TORONTO...TO SEVERY...AND MOVING EAST TO NORTHEAST AT 55 MPH. WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Mar 9, 10:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT MON MAR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST SSW BLUFF CITY 37.07N 97.88W
03/09/2009 E55.00 MPH HARPER KS TRAINED SPOTTER
0755 PM TSTM WND GST 6 W CALDWELL 37.02N 97.71W
03/09/2009 E60.00 MPH SUMNER KS TRAINED SPOTTER
0803 PM TSTM WND GST 1 E CALDWELL 37.03N 97.59W
03/09/2009 E60.00 MPH SUMNER KS TRAINED SPOTTER
0807 PM TSTM WND GST 4 ENE CALDWELL 37.05N 97.53W
03/09/2009 E50.00 MPH SUMNER KS TRAINED SPOTTER
0807 PM HAIL 4 ENE CALDWELL 37.05N 97.53W
03/09/2009 E0.75 INCH SUMNER KS TRAINED SPOTTER
0839 PM HAIL WINFIELD 37.27N 96.97W
03/09/2009 E0.75 INCH COWLEY KS LAW ENFORCEMENT
0841 PM HAIL 2 S WINFIELD 37.24N 96.97W
03/09/2009 E0.88 INCH COWLEY KS LAW ENFORCEMENT
0858 PM HAIL BURDEN 37.31N 96.75W
03/09/2009 E0.88 INCH COWLEY KS FIRE DEPT/RESCUE
0858 PM TSTM WND GST BURDEN 37.31N 96.75W
03/09/2009 E60.00 MPH COWLEY KS FIRE DEPT/RESCUE
&&
BDKSpecial weather statement, Mar 9, 10:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1057 PM CDT MON MAR 9 2009 KSZ071-072-100430- ALLEN-WOODSON- 1057 PM CDT MON MAR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN AND EASTERN WOODSON COUNTIES... AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF COLONY...TO 8 MILES SOUTH OF NEOSHO FALLS...TO BUFFALO...AND MOVING EAST TO NORTHEAST AT 45 MPH. PEA SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Mar 9, 11:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CDT MON MAR 9 2009 KSZ093-098-100430- CHAUTAUQUA-COWLEY- 1100 PM CDT MON MAR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN CHAUTAUQUA AND SOUTHEAST COWLEY COUNTIES... AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HARDY...OR 19 MILES SOUTHEAST OF WINFIELD...AND MOVING NORTHEAST AT 55 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Mar 9, 11:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1118 PM CDT MON MAR 9 2009 KSZ093-098-100445- CHAUTAUQUA-COWLEY- 1118 PM CDT MON MAR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND EXTREME SOUTHEAST COWLEY COUNTIES... AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 21 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 36 min |
| Mar 9, 7:42 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 33 min |
| Mar 9, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 24 min |
| Mar 9, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 16 min |
| Mar 9, 9:16 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 29 min |
| Mar 9, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 12 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.